Alert archive / Alabama / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 144, NWS Birmingham, AL

June 23, 2017Calhoun County, Cherokee County, Cleburne County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 23, 2017, 4:35 PM CDT for Calhoun County, Cherokee County, Cleburne County, Alabama. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2017, 4:35 PM CDT (21:35 UTC)
Expired
Jun 23, 2017, 5:15 PM CDT
In force
40 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Calhoun County, AL, Cherokee County, AL, Cleburne County, AL

The radar

The Atlanta radar (KFFC), 110 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 12:16 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

194 
WUUS54 KBMX 232135
SVRBMX
ALC015-019-029-232215-
/O.NEW.KBMX.SV.W.0144.170623T2135Z-170623T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
435 PM CDT FRI JUN 23 2017

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Eastern Calhoun County in east central Alabama...
  Northwestern Cleburne County in east central Alabama...
  Southeastern Cherokee County in northeastern Alabama...

* Until 515 PM CDT

* At 434 PM CDT, severe thunderstorms were located along a line
  extending from Saks to Blue Mountain to Oxford Lake to near
  Munford, moving northeast at 60 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Anniston, Oxford, Jacksonville, Piedmont, Heflin, Cobb Town,
  Forney, West End-Cobb Town, Fort McClellan, Saks, Weaver, Hobson
  City, Edwardsville, Pleasant Gap, Blue Mountain, Alexandria,
  Jacksonville State University, Oxford Lake, Mars Hills and Coleman
  Lake And Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.

LAT...LON 3381 8537 3368 8553 3355 8579 3359 8580
      3359 8587 3366 8588 3375 8597 3411 8543
TIME...MOT...LOC 2134Z 237DEG 52KT 3373 8587 3369 8583 3362 8583 3348
8600

HAIL...<.75IN
WIND...60MPH
 
$$

JH/05
7 follow-up statements
977 
WWUS54 KBMX 232141
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
441 PM CDT FRI JUN 23 2017

ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
441 PM CDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CALHOUN...NORTHWESTERN CLEBURNE AND SOUTHEASTERN CHEROKEE
COUNTIES...

At 441 PM CDT, severe thunderstorms were located along a line
extending from Weaver to Fort McClellan to near Anniston to near
Munford, moving northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Cobb Town, Forney,
West End-Cobb Town, Fort McClellan, Saks, Weaver, Hobson City,
Edwardsville, Pleasant Gap, Blue Mountain, Alexandria, Jacksonville
State University, Oxford Lake, Mars Hills and Coleman Lake And
Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.

LAT...LON 3381 8537 3368 8553 3355 8579 3359 8580
      3359 8587 3366 8588 3367 8588 3370 8587
      3378 8592 3411 8543
TIME...MOT...LOC 2141Z 236DEG 51KT 3377 8580 3373 8576 3366 8576 3347
8595

HAIL...<.75IN
WIND...60MPH
 
$$

JH/05
727 
WWUS54 KBMX 232149
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
449 PM CDT FRI JUN 23 2017

ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
449 PM CDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CALHOUN...NORTHWESTERN CLEBURNE AND SOUTHEASTERN CHEROKEE
COUNTIES...

At 449 PM CDT, severe thunderstorms were located along a line
extending from Jacksonville to near Jacksonville State University to
near Fort McClellan to near Anniston Regional Airport, moving
northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Fort McClellan,
Forney, Saks, Weaver, Hobson City, Edwardsville, Pleasant Gap, Oxford
Lake, Mars Hills, Jacksonville State University, Alexandria,
Sweetwater Lake, Coleman Lake And Campground, Choccolocco and Spring
Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.

LAT...LON 3381 8537 3368 8553 3355 8579 3359 8580
      3359 8584 3368 8583 3375 8585 3381 8588
      3411 8543
TIME...MOT...LOC 2149Z 235DEG 50KT 3381 8575 3377 8571 3370 8571 3353
8584

HAIL...<.75IN
WIND...60MPH
 
$$

JH/05
267 
WWUS54 KBMX 232154
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
454 PM CDT FRI JUN 23 2017

ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
454 PM CDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CALHOUN...EASTERN CLEBURNE AND SOUTHEASTERN CHEROKEE
COUNTIES...

At 454 PM CDT, severe thunderstorms were located along a line
extending from near Piedmont to 7 miles east of Jacksonville to near
Edwardsville to near Heflin, moving northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Anniston, Oxford, Jacksonville, Piedmont, Heflin, Forney,
Edwardsville, Pleasant Gap, Mars Hills, Jacksonville State
University, Sweetwater Lake, Coleman Lake And Campground,
Choccolocco, Spring Garden, Dearmanville, Liberty Hill, Oak Level and
Borden Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.

LAT...LON 3356 8577 3367 8576 3377 8578 3388 8577
      3411 8543 3381 8537 3368 8553
TIME...MOT...LOC 2154Z 237DEG 52KT 3387 8567 3381 8563 3372 8560 3363
8567

HAIL...<.75IN
WIND...60MPH
 
$$

JH/05
490 
WWUS54 KBMX 232159
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
459 PM CDT FRI JUN 23 2017

ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
459 PM CDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN CALHOUN...NORTHEASTERN CLEBURNE AND SOUTHEASTERN CHEROKEE
COUNTIES...

At 459 PM CDT, severe thunderstorms were located along a line
extending from near Piedmont to 9 miles east of Jacksonville to near
Edwardsville to near Heflin, moving northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Piedmont, Heflin, Forney, Edwardsville, Pleasant Gap, Mars Hills,
Sweetwater Lake, Coleman Lake And Campground, Choccolocco, Spring
Garden, Liberty Hill, Oak Level and Borden Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.

LAT...LON 3359 8570 3364 8572 3376 8569 3389 8576
      3411 8543 3381 8537 3368 8553
TIME...MOT...LOC 2159Z 235DEG 51KT 3390 8566 3383 8560 3374 8557 3365
8564

HAIL...<.75IN
WIND...60MPH
 
$$

JH/05
821 
WWUS54 KBMX 232206
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
506 PM CDT FRI JUN 23 2017

ALC015-019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-Cleburne AL-Cherokee AL-
506 PM CDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN CALHOUN...NORTHEASTERN CLEBURNE AND SOUTHEASTERN
CHEROKEE COUNTIES...

At 506 PM CDT, severe thunderstorms were located along a line
extending from near Piedmont to 7 miles west of Mars Hills to near
Fruithurst to near Heflin, moving northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Piedmont, Heflin, Forney, Edwardsville, Pleasant Gap, Mars Hills,
Liberty Hill, Oak Level, Sweetwater Lake, Borden Springs, Coleman
Lake And Campground and Spring Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.

LAT...LON 3362 8565 3366 8566 3379 8566 3393 8570
      3411 8543 3381 8537 3368 8553
TIME...MOT...LOC 2206Z 236DEG 51KT 3394 8558 3387 8552 3378 8549 3369
8556

HAIL...<.75IN
WIND...60MPH
 
$$

JH/05
583 
WWUS54 KBMX 232209
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
509 PM CDT FRI JUN 23 2017

ALC015-232219-
/O.CAN.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Calhoun AL-
509 PM CDT FRI JUN 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALHOUN COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.

LAT...LON 3368 8553 3366 8556 3370 8560 3382 8557
      3389 8558 3389 8553 3395 8553 3396 8554
      3402 8541 3381 8537
TIME...MOT...LOC 2209Z 236DEG 53KT 3391 8553 3388 8548 3379 8545 3372
8549

$$

ALC019-029-232215-
/O.CON.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Cleburne AL-Cherokee AL-
509 PM CDT FRI JUN 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHEASTERN CLEBURNE AND SOUTHEASTERN CHEROKEE COUNTIES...

At 509 PM CDT, severe thunderstorms were located along a line
extending from near Piedmont to near Mars Hills to near Fruithurst to
Edwardsville, moving northeast at 60 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Heflin, Edwardsville, Mars Hills, Liberty Hill, Oak Level, Sweetwater
Lake, Borden Springs and Coleman Lake And Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.

LAT...LON 3368 8553 3366 8556 3370 8560 3382 8557
      3389 8558 3389 8553 3395 8553 3396 8554
      3402 8541 3381 8537
TIME...MOT...LOC 2209Z 236DEG 53KT 3391 8553 3388 8548 3379 8545 3372
8549

HAIL...<.75IN
WIND...60MPH
 
$$

JH/05
690 
WWUS54 KBMX 232215
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
515 PM CDT FRI JUN 23 2017

ALC019-029-232224-
/O.EXP.KBMX.SV.W.0144.000000T0000Z-170623T2215Z/
Cleburne AL-Cherokee AL-
515 PM CDT FRI JUN 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEBURNE AND
SOUTHEASTERN CHEROKEE COUNTIES WILL EXPIRE AT 515 PM CDT...
    
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 800 PM CDT for northeastern
Alabama.

LAT...LON 3368 8553 3366 8556 3370 8560 3382 8557
      3389 8558 3389 8553 3395 8553 3396 8554
      3402 8541 3381 8537
TIME...MOT...LOC 2214Z 237DEG 52KT 3394 8548 3391 8543 3382 8540 3375
8544

$$

JH/05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 4:01 PM CDT, 34 minutes earlier.

Area forecast discussion, Jun 23, 4:01 PM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
401 PM CDT Fri Jun 23 2017

.DISCUSSION...
Through Tonight.

The final convective band associated with tropical depression
Cindy has pushed to the I-59 corridor this afternoon. The air
mass is moderately unstable with decent shear and helicity east of
the band to promote a few rotating storms. Because surface winds
have veered more to a southwest direction, the wind flow has
become more unidirectional and lessened the low level directional
shear. This has lessened the tornado threat as the the convective
mode becomes more linear. Heavy rainfall and flash flooding is
still a big concern with this activity. The convective band
should exit east Alabama by 6 pm and any remaining counties still
under a tornado watch will likely be cleared. The heavier rainfall
should also be east of the current flash flood watch and it will
be allowed to expire at 7 pm. Even though there is an upstream MCS
over northern Arkansas, this system will likely stay west of
Alabama as it tracks towards the Mississippi river. As the
remnants of Cindy pulls off to the northeast towards the mid-
Atlantic states, a cold front will get pulled southward tonight
and into extreme north Alabama by sunrise Saturday. The presence
of the cold front will keep scattered showers and a few
thunderstorms across north Alabama overnight.

58/rose

&&

.AVIATION...
18Z TAF Discussion.

Primary Impacts: A line of shwrs/tstms will spread eastward across
north central Alabama thru 00z. Gradient winds ahead of the convective
line will be from the SSW at 12-18 knots with gusts to 25 knots,
but could gust to 40-50 knots along the leading edge of the line.

Cigs outside the convective line should stay above 3000 feet agl.
Vsbys will likely lower to less than 1 mile in any showers or
thunderstorms due to the tropical nature of the air mass. Little
if any aviation concerns at KMGM and KTOI thru 23z, but southern
end of the convective line should be reach these airports after
23z. The air mass will stabilize after 01z and tstm activity will
diminish greatly as the convective line pushes into Georgia. VCSH
expected overnight as a surface front approaches from the
northwest. IFR cigs will also likely form after 09z area wide due
to weak convergence ahead of the sfc front and very moist
conditons.

58/rose

&&

.FIRE WEATHER...

High rain chances will continue through Saturday with rain chances
decreasing for Sunday and Monday behind a cold front. There are
no fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     72  83  65  83  60 /  90  50  20  10  10
Anniston    72  82  67  82  61 /  90  60  20  10  10
Birmingham  73  82  66  83  63 /  80  60  20  10  10
Tuscaloosa  73  83  67  85  64 /  80  60  20  10  10
Calera      73  83  68  83  63 /  80  70  30  10  10
Auburn      73  83  69  82  65 /  60  80  30  20  10
Montgomery  75  86  72  85  65 /  70  80  40  20  10
Troy        75  86  71  85  65 /  40  80  40  30  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
Flash Flood Watch until 7 PM CDT this evening for the following
counties: Bibb...Blount...Chilton...Coosa...Etowah...Fayette...
Greene...Hale...Jefferson...Lamar...Marengo...Marion...Perry...
Pickens...Shelby...St. Clair...Sumter...Talladega...Tuscaloosa...
Walker...Winston.

&&
Hazardous weather outlook, Jun 23, 4:18 AM CDT, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
418 AM CDT Fri Jun 23 2017

ALZ011>015-017>050-241230-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
418 AM CDT Fri Jun 23 2017

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Today and Tonight.

There is a threat for brief tornadoes and isolated damaging wind
gusts from 11 AM to 7 PM today mainly along and north of a line from
Demopolis to Anniston. A lesser threat may extend as far south as
Interstate 85.

A risk for flash flooding will continue today. An additional 1 to 3
inches of rain is possible through this afternoon over already
saturated ground.

Rainfall the past few days has caused rises on area rivers. Minor
flooding is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A potential for flash flooding may continue into Saturday along a
cold front. Additional rainfall of 1 to 2 inches is possible over
already saturated ground.

Rainfall the past few days has caused rises on area rivers. Minor
flooding may continue into the early part of the upcoming week.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
late this morning through this afternoon.

In the hours before

Local storm report, Jun 23, 3:47 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
347 PM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     1 ENE ASHVILLE          33.84N 86.25W
06/23/2017                   ST. CLAIR          AL   PUBLIC

            TREES AND POWER LINES DOWN NEAR COURTHOUSE
            SQUARE.

&&
Special weather statement, Jun 23, 3:50 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Birmingham AL
350 PM CDT FRI JUN 23 2017

ALZ018>021-025>028-232145-
Calhoun-Etowah-Clay-Shelby-Talladega-St. Clair-Cleburne-Cherokee-
350 PM CDT FRI JUN 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT TALLADEGA...CALHOUN...
EAST CENTRAL SHELBY...EASTERN ETOWAH...SOUTHEASTERN ST. CLAIR...
CENTRAL CLEBURNE...CHEROKEE AND NORTHWESTERN CLAY COUNTIES...

At 350 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Cherokee Rock Village to near Ohatchee to
Wilsonville. Movement was northeast at 35 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Gadsden, Anniston, Oxford, Talladega, Sylacauga, Pell City,
Jacksonville, Rainbow City, Childersburg, Piedmont, Hokes Bluff,
Columbiana, Centre, Heflin, Wilsonville, Cedar Bluff, Cobb Town, Fort
McClellan, Saks and Little River Canyon National Preserve.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3394 8539 3331 8585 3315 8664 3378 8615
      3420 8592 3420 8584 3424 8584 3424 8581
      3426 8581 3426 8577 3436 8566 3437 8563
      3440 8563 3440 8561 3444 8558 3447 8558
      3452 8551
TIME...MOT...LOC 2050Z 243DEG 32KT 3419 8582 3380 8599 3325 8647

JH/05
Local storm report, Jun 23, 3:53 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     2 SW HUEYTOWN           33.43N 87.02W
06/23/2017                   JEFFERSON          AL   PUBLIC

            SMALL TREES DOWN ON 15TH STREET RD IN
            HUEYTOWN. WINDS ESTIMATED 35-45MPH. TIME
            ESTIMATED BY RADAR.

&&
Special weather statement, Jun 23, 3:57 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Birmingham AL
357 PM CDT FRI JUN 23 2017

ALZ025-034>036-232130-
Chilton-Bibb-Shelby-Coosa-
357 PM CDT FRI JUN 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CHILTON...SOUTHEASTERN
SHELBY...SOUTHEASTERN BIBB AND NORTHWESTERN COOSA COUNTIES...

At 357 PM CDT, a strong thunderstorm was located over Lawley, or 11
miles southeast of Centreville, moving northeast at 45 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Calera, Clanton, Centreville, Jemison, Thorsby, Maplesville, Lawley,
Gap Of The Mountain, Lay Lake Dam, Talladega National Forest, Chilton
County Motor Sports Park, Shelby, Randolph, Minooka Park, Lomax,
Spring Creek At Lay Lake, Trio, Campbell, I 65 Rest Area and Bibb
County Airport.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3292 8713 3309 8676 3314 8648 3313 8646
      3311 8649 3310 8645 3291 8647 3275 8702
      3284 8702 3284 8708
TIME...MOT...LOC 2057Z 243DEG 39KT 3285 8698

JH/05
Local storm report, Jun 23, 4:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
411 PM CDT FRI JUN 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     2 ENE CLOVERDALE        33.61N 86.68W
06/23/2017                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN ALONG ELDORADO DRIVE. WINDS
            ESTIMATED 35-40MPH.

0250 PM     TSTM WND DMG     2 SW CLOVERDALE         33.58N 86.73W
06/23/2017                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN AT 90TH ST. N AND ZION CITY RD.
            WINDS 35-40MPH.

0250 PM     TSTM WND DMG     1 WSW CLOVERDALE        33.60N 86.73W
06/23/2017                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN NEAR WESTFIELD RD. AND NORTHWOOD
            DR. WINDS ESTIMATED 35-40MPH.

0250 PM     TSTM WND DMG     1 WNW ENSLEY            33.51N 86.90W
06/23/2017                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN NEAR AVENUE B. WINDS ESTIMATED AT
            35-40MPH.

0250 PM     TSTM WND DMG     UAB CAMPUS              33.51N 86.81W
06/23/2017                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN ON 3RD AVE. SOUTH. WINDS
            35-40MPH.

0250 PM     TSTM WND DMG     2 ESE MIDFIELD          33.45N 86.88W
06/23/2017                   JEFFERSON          AL   EMERGENCY MNGR

            TREES DOWN ALONG ISHKOODA-WENONAH RD. WINDS
            ESTIMATED 35-40 MPH.

&&
Special weather statement, Jun 23, 4:12 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Birmingham AL
412 PM CDT FRI JUN 23 2017

ALZ032-033-040-232200-
Hale-Dallas-Perry-
412 PM CDT FRI JUN 23 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY...SOUTH CENTRAL
HALE AND NORTHERN DALLAS COUNTIES...

At 412 PM CDT, a strong thunderstorm was located near Dayton, or 7
miles southwest of Uniontown, moving northeast at 65 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Valley Grande, Marion, Uniontown, Vaiden, Paul M Grist State Park,
Marion Junction, Perry County Correctional Center, Judson College,
Radford, Hamburg, Summerfield, Valley Creek Junction, Plantersville,
Suttle, Sprott, Vaiden Field Airport, Laneville and Barrett Creek.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3278 8702 3266 8702 3266 8692 3257 8690
      3253 8690 3233 8752 3248 8752 3248 8773
TIME...MOT...LOC 2112Z 245DEG 54KT 3241 8762

JH/05

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:26 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo, Sumter5 days
Jun 22, 9:29 PM CDTRiver Flood WarningBMXGreene, Hale, Marengo6 days
Jun 22, 11:34 PM CDTAreal Flood AdvisoryBMXDallas, Hale, Marengo, Perry6 hr
Jun 23, 12:08 AM CDTRiver Flood WarningBMXMontgomery44 hr
Jun 23, 12:16 PM CDTSevere Thunderstorm WarningBMXLamar, Marion59 min
Jun 23, 12:52 PM CDTSevere Thunderstorm WarningBMXFayette, Marion53 min
Jun 23, 12:57 PM CDTAreal Flood AdvisoryBMXLamar2 hr
Jun 23, 1:02 PM CDTSpecial Weather StatementBMXFayette, Pickens58 min
Jun 23, 1:25 PM CDTSpecial Weather StatementBMXWinston50 min
Jun 23, 1:26 PM CDTSevere Thunderstorm WarningBMXMarion, Winston49 min
Jun 23, 1:32 PM CDTSpecial Weather StatementBMXFayette, Pickens, Walker58 min
Jun 23, 1:33 PM CDTSevere Thunderstorm WarningBMXFayette4 min
Jun 23, 1:52 PM CDTAreal Flood AdvisoryBMXGreene, Hale, Tuscaloosa113 min
Jun 23, 2:03 PM CDTSpecial Weather StatementBMXJefferson, Tuscaloosa57 min
Jun 23, 2:14 PM CDTAreal Flood AdvisoryBMXJefferson3 hr
Jun 23, 2:22 PM CDTRiver Flood WarningBMXBibb, Dallas, Perry54 hr
Jun 23, 2:40 PM CDTSpecial Weather StatementBMXBibb, Blount, Jefferson, Tuscaloosa65 min
Jun 23, 2:59 PM CDTSpecial Weather StatementBMXEtowah61 min
Jun 23, 3:13 PM CDTSpecial Weather StatementBMXShelby47 min
Jun 23, 3:20 PM CDTSpecial Weather StatementBMXMarshall25 min
Jun 23, 3:23 PM CDTSpecial Weather StatementBMXCalhoun, St. Clair, Shelby, Talladega67 min
Jun 23, 3:26 PM CDTAreal Flood AdvisoryBMXMarengo, Sumter3 hr
Jun 23, 3:30 PM CDTSpecial Weather StatementBMXBibb60 min
Jun 23, 3:31 PM CDTAreal Flood AdvisoryBMXBibb, Blount, Chilton, Etowah, Hale, Perry and 3 more3 hr
Jun 23, 3:43 PM CDTSpecial Weather StatementBMXMarengo47 min
Jun 23, 3:50 PM CDTSpecial Weather StatementBMXCalhoun, Cherokee, Talladega55 min
Jun 23, 3:57 PM CDTSpecial Weather StatementBMXChilton33 min
Jun 23, 4:12 PM CDTSpecial Weather StatementBMXPerry48 min
Jun 23, 4:39 PM CDTSpecial Weather StatementBMXClay, Cleburne66 min
Jun 23, 5:22 PM CDTAreal Flood WarningBMXAutauga, Bibb, Chilton, Dallas, Greene, Hale and 6 more3 hr
Jun 23, 5:29 PM CDTAreal Flood AdvisoryBMXBlount, Calhoun, Chilton, Clay, Cleburne, Coosa and 8 more3 hr
Jun 23, 5:31 PM CDTSpecial Weather StatementBMXClay, Randolph59 min
Jun 23, 5:32 PM CDTAreal Flood WarningBMXBlount, Calhoun, Chilton, Clay, Cleburne, Coosa and 8 more3 hr
Jun 23, 6:17 PM CDTSpecial Weather StatementBMXChambers, Elmore, Randolph, Tallapoosa43 min
Jun 23, 6:53 PM CDTSpecial Weather StatementBMXChambers, Lee67 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.